Get E-Book on COVID-19

Q. My hands feel numb after cancer treatment. Should I visit ER?

Answered by
Dr. Bharat Patodiya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 28, 2016 and last reviewed on: Oct 07, 2020

Hi doctor,

I am finishing the last part of my treatment for breast cancer. About a month ago, I started having numbness and tingling in arms and hands. It wakes me up through the night. I just recently started working in a grocery store, which is very physically demanding. It lands me with endless knots in my back, neck and shoulders. I was rubbing the knots out of my neck tonight and I got a little dizzy.  It went away, but now three of my fingers on my right hand feels numb and painful. I am wondering if I should go to the emergency room. My oncologist is about two hours away. I am a 48 year old female. I had a lumpectomy before two months with a partial node biopsy.

Dr. Bharat Patodiya

General Medicine Internal Medicine Medical Oncology
#

Hello,

Welcome to icliniq.com.

  • I think you are on Paclitaxel weekly regimen. If yes, then this numb feeling is a side effect of chemotherapy. Please inform if you are taking any other chemotherapy.
  • If it is bothering you in daily life too much, then I suggest Pregabalin. Also, bring it to your oncologist notice, because we might need to change the drug or even stop it if it is more than certain grade.
  • Also, I suggest Vitamin B12 supplementation. These side effects are only partially reversible, so do not neglect.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
My vitamin B12 is high. How can I lower it?
Can vitamin B12 deficiency result in unbalancing while walking?
Is my mother's leg pain sciatica or something else?

Related Video
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please suggest ways to improve WBC count after chemotherapy.

Query: Hi doctor, I am a 23 year old male. I am suffering from acute lymphoblastic lymphoma and I am going to finish my last chemotherapy. My WBC count has reduced due to discontinuation of GCSF. After the completion of chemotherapy session, how to recover WBC count? Please suggest me.  Read Full »

Does opiate withdrawal cause nausea, low BP, muscle pain and urea smell?

Query: Hello doctor, I am a 40-year-old female recovering from eating disorder. My BMI is 16. I am suffering from clinical depression and GAD. I was diagnosed by a neurologist with migraines approximately two years ago, and have been on Lyrica 75 mg twice daily. Recently, I started having trouble swallowi...  Read Full »

My father has severe diarrhea after chemotherapy for colon cancer. Please help.

Query: Hello doctor, My 43 years old father has colon cancer. He had undergone hemicolectomy laparoscopic surgery, and he is currently undergoing chemotherapy with Xelox (Oxaliplatin and Capecitabine). I am here to ask you about the side effects of chemo that my father is experiencing from the first cycle...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.